Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 39, NWS Tallahassee, FL

December 13, 2015

NWS Tallahassee, FL issued this small craft advisory at Dec 13, 2015, 4:17 AM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2015, 4:17 AM EST (09:17 UTC)
Expired
Dec 14, 2015, 3:21 AM EST
In force
23 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

802 
WHUS72 KTAE 130917
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
417 AM EST SUN DEC 13 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY 
FROM DESTIN TO THE OCHLOCKONEE RIVER ENTRANCE OUT TO 60 
NAUTICAL MILES...

GMZ750-770-131530-
/O.NEW.KTAE.SC.Y.0039.151213T0917Z-151214T1000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
417 AM EST SUN DEC 13 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. 

* WINDS...SOUTHEAST 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET OCCASIONALLY UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BARRY
3 follow-up statements
983 
WHUS72 KTAE 132124
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
424 PM EST SUN DEC 13 2015

...SMALL CRAFT ADVISORY THROUGH THIS EVENING FOR THE FLORIDA
PANHANDLE COASTAL WATERS...MAINLY FOR HIGH SEAS...

GMZ750-770-140300-
/O.EXT.KTAE.SC.Y.0039.000000T0000Z-151214T0300Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
424 PM EST SUN DEC 13 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...SOUTHEAST 15 TO 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET OCCASIONALLY UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
485 
WHUS72 KTAE 140225
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
925 PM EST SUN DEC 13 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST MONDAY FROM
DESTIN TO APALACHICOLA OUT TO 60 NAUTICAL MILES...

GMZ750-770-140900-
/O.EXT.KTAE.SC.Y.0039.000000T0000Z-151214T0900Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
925 PM EST SUN DEC 13 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST MONDAY...

* WINDS...SOUTH WINDS AROUND 20 KNOTS. 

* WAVES/SEAS...3 TO 5 FEET OCCASIONALLY UP TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
614 
WHUS72 KTAE 140821
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 AM EST MON DEC 14 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

GMZ750-770-140930-
/O.CAN.KTAE.SC.Y.0039.000000T0000Z-151214T0900Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
321 AM EST MON DEC 14 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS ARE BELOW 20 KNOTS WITH SEAS BELOW 7 FEET.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 13, 3:58 AM EST, 19 minutes earlier.

Area forecast discussion, Dec 13, 3:58 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 AM EST SUN DEC 13 2015

.Update...

Updated WWA section to add small craft advisory and high risk for
rip currents.

.Near Term [Through Today]...

Southeasterly flow will increase some today in advance of an
approaching cold front with breezy conditions at times this
afternoon. However, the front is expected to remain far enough to
our west to keep the day dry. Afternoon high temperatures will once
again be 10 to 15 degrees above average with mid 70s to lower 80s
common across the area.

.Short Term [Tonight Through Tuesday]...

As the mid/upper level low over the Central Plains lifts northeast
to the Great Lakes region by 00z Tue, a weakening cold front will
push into and through all but our easternmost zones. The low will
then take a more eastern track over northern New england with the
surface front pivoting to become more east to west oriented and
stalling over or just south of our southeast Big Bend zones on
Tuesday. The best chances for rain (50-60%) will be after daybreak
Monday along and west of an Albany to Panama City line. With the
front stalling over or in close proximity of our southernmost zones,
slight to low end chance (20-30%) PoPs will remain in the
forecast for the coastal and SE zones of the Big bend zones on
Tuesday.

Temperatures will be very mild tonight with lows in the lower to mid
60s inland and upper 60s along the coast. Highs on Monday will range
from the lower 70s northwest to around 80 degrees southeast.
There will be a noticeable change in temperatures in the wake of
the cold front Monday night. Lows will drop into the mid 40s to
around 50 degrees across the northern and northwest zones.
Otherwise, lows will be in the 50s for the remaining zones except
lower 60s across the southeast Big Bend. Highs on Tuesday will be
in the lower to mid 70s.

.Long Term [Tuesday Night Through Sunday]...

The stalled front will lift north as a warm front across the local
area on Wednesday in response to an amplifying upper trough to our
west and approach of the next surface cold front. Deep layer
moisture will be pulled northward from the Gulf ahead of this
system with decent rain chances expected across the Tri-state
region Wednesday through Thursday.

Min and max temperatures will continue to be mild through
Thursday with a colder and much drier airmass in place for Friday
through the next weekend. Highs will be around 60 (north) to lower
to mid 60s (south) Friday and Saturday. Lows will be in the mid to
upper 30s north to lower 40s elsewhere Friday night. We may see
the coldest temperatures Saturday night and Sunday with surface
high pressure centered over the Tennessee Valley. Lows are
expected to drop into the lower to mid 30s inland areas with highs
mainly in the mid to upper 50s. While these temperatures would be
much colder than what we've experienced lately, they are actually
fairly close to what we should expect for mid December.

.Aviation...

[Through 12z Monday] Areas of fog are expected to develop and
persist until around 14z with the best chances of seeing fog at VLD,
TLH, and ABY. VFR conditions will prevail for the remainder of the
day after the fog lifts with southeast winds gusting to near 15
knots in the afternoon.

.Marine...

Southeast to south winds will increase to advisory levels across
the western waters today and tonight as a cold front approaches
the marine area. Cautionary level winds are expected for the
eastern legs. Winds and seas will begin to subside behind the front
on Monday as they veer to become offshore.

.Fire Weather...

There are no fire weather concerns for the next several days other
than areas of fog this morning. The airmass will continue to moisten
ahead of an approaching cold front today with rain chances arriving
late tonight across the far west and spreading eastward during the
day on Monday.

.Hydrology...

No concerns.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   79  64  76  53  75 /   0  20  30  10  10
Panama City   75  67  72  55  71 /   0  20  40  10  10
Dothan        77  60  71  46  72 /   0  20  60  10  10
Albany        78  62  74  47  73 /   0  20  50  10  10
Valdosta      79  65  78  56  74 /   0  20  30  20  10
Cross City    82  65  79  62  76 /   0  10  20  30  30
Apalachicola  72  66  74  58  71 /   0  20  30  10  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening FOR Coastal Bay-
     Coastal Gulf-South Walton.

GA...NONE.
AL...NONE.
GM...Small Craft Advisory until 5 AM EST Monday FOR Coastal waters
     from Apalachicola to Destin FL out 20 NM-Waters from
     Apalachicola to Destin FL from 20 to 60 NM.

&&

UPDATE...BARRY
NEAR TERM...DVD
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...DVD
MARINE...BARRY
FIRE WEATHER...DVD
HYDROLOGY...FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 4:24 AM ESTRip Current StatementTAEBay, Gulf, Walton19 hr

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.